Jump to content
moess87

moess87: Tapering clomipramine

Recommended Posts

moess87   
moess87

Hello to all of you 

 

First of all I want to thank all of you for the information posted on this page.

 

I am a guy living in Copenhagen, and I'm currently taking clomipramine. In a couple of months I will turn 30, and by that time I will have spend the last 12,5 years of my life on antidepressants. I am diagnosed with OCD, which most of all manifests in GAD like symptoms today. The first 10 years I was on 20 mg of citalopram, and it was only increased a couple of times during this period. Last year I was seeing a psychiatrist, and we tested a lot of different medicine (paroxetine, pregabalin, mirtzapine, sertraline, escitalopram), but none of it helped with my symptoms. I wanted to try clomipramine as a last resort, which my doctor prescribed me. It felt good for a couple of weeks as all the other drugs have, but I simply can't stand the feeling of being doped any more. I feel like I have to get back to me in some way, but talking about me is also kind of crazy after being on antidepressants for 12,5 years.

 

I was taking 25 mg of clomipramine which I cut in half about a month ago. It's been kind of a tough month. The anxiety and anger overtakes me, and today I have made a water solution and taken 20 mg instead of 12,5 mg. Hope the symptoms will improve! I do have some worries now. The whole water solution makes me really nervous. Like do I get enough, will the solution get stronger as I get near the bottom of the glas etc. Like doing the whole water solution is agony, when you suffer severe anxiety.

 

Do you guys have some calming words or any suggestions to combating the anxiety? I have made my mind up about wanting to stop the medicin, and I'm planing to do the 10% method etc. That make me drug free in 2020 or something, but just decreasing the drug slowly will be a reward in it self. I'm so tired of feeling numb, apathy and not being able to love like I once did!

 

Greetings

 

Henrik 

Share this post


Link to post
Petunia   
Petunia

Welcome Henrik,

I'm sorry you've been experiencing unpleasant side effects for so long. Unfortunately, antidepressants often cause unwanted effects, these tend to worsen over time. They also can increase the risk of other illness, so its great you have decided to come off your medication and even better that you found us. There's a lot of friendly help and support here.

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

Cutting your dose in half was not a good idea. We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Reinstating back to a higher dose was what we would have recommended, so that was a wise decision. It will take about 4 days for this new dose to become stable in your system. Here is some information about what to expect.

 

About reinstating and stabilizing to stop withdrawal symptoms

 

When you are stable again, you can resume tapering at a slower, safer rate.

 

We don't have a specific topic for tapering clomipramine, but you will find a lot of useful information here including tips about using water to taper.

Important topics in the Tapering forum and FAQ

 

Here you will find some ideas about how to manage anxiety in more natural, safer ways: Non-drug techniques to cope with emotional symptoms

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

This is the best place for good information about how to successfully and safely taper from psychiatric drugs, I'm glad you found us.

Petunia.

Share this post


Link to post
moess87   
moess87

Thank you for the reply Petunia

 

I was at the doctor yesterday, and after an argument over what I called withdrawal symptoms, which he didn't believe could be the case, as I had been on the lower dose for a month, he prescribed me fluoxetine which I have started taking two days ago. I'm feeling kind of messed up right now. Have a lot of school stuff the coming weeks, so I hope the fluoxetine will kick in soon.

 

The reason I switched to Fluoxetine is because of the longer half-life. I have tried to make liquid solutions to taper in the past, but a couple of days in and my head explodes with worries about the liquid solution. I have to stick to tablets, if this is going to work for me. My plan is a follow:

 

10. April 2017: 20 mg (one pill)

1. August 2017: 17,5 mg (One pill every second day, ¾ pill the opposite day)

1. Oktober 2017: 15 mg (¾ pill every day)

1. December 2017: 13,3 mg (¾ pill two days, half a pill one day

1. Februar 2018: 12,5 mg (¾ pill one day, half a pill one day)

1. April 2018: 11,6 mg (¾ pill one day, half a pill two days)

1. June 2018: 10 mg (half a pill each day)

1. August 2018: 8,3 mg (half a pill two days, ¼ pill one day)

1. Oktober 2018: 7,5 mg (half a pill each day, ¼ pill opposite day)

1. December 2018: 6,6 mg (half a pill one day, ¼ two days in a row)

1. February 2019: 5 mg (¼ pille each dag)

1. April 2019: 3,6 mg (¼ pill two days, no pill one day)

1. June 2019: 2,5 mg (¼ pill every second day)

1. August 2019: 1,66 mg (¼ pill every third day)

1. Oktober 2019: 1,25 mg (¼ pill every fourth day)

1. December 2019: 1 mg (¼ pill every fifth day)

1. February 2020: 0,83 mg (¼ pill every sixth day)

1. April 2020: 0,71 mg (¼ pill every week)

1. June 2020: Jump!!! 

 

Any advice or positive thoughts is very welcome. I would prefer the 10% method, but I know by experience that the liquid solution isn't going to happen for me. Most of all I have questions about how long it should take. This plan is three years, and I have done everything I could to put a lot of patience in the plan. How do you guys think it looks?

Share this post


Link to post
ChessieCat   
ChessieCat

SA's recommendation is to take the same dose daily.  Even though Prozac has a longer half life, skipping days, especially multiple days, could end up causing issues.

 

You might find that making your own liquid from Prozac may be okay.  If you have issues with calculating water and tablet to get dose, we have people here who can help with that.  The other alternative might be to weigh your doses.

 

Tips for tapering off Prozac (fluoxetine)

Share this post


Link to post
moess87   
moess87

Thank you for the reply ChessieCat

 

I understand what your are saying. I have tried to make some changes to the plan, so I take the same amount every day. It is still a very long taper and it will not be a full 10% taper, but instead with longer periods of stabilizing after every cut. Hope it works, but if not, I will perhaps use the weighing method when I get to the lower doses (hopefully if it becomes a problem it will not be so before I get in the 0-10 mg range).

 

So switching from a short half-life tricyclic antidepressant (clomipramin/Anafranil) to a long half life SSRI (fluoxetine/Prozac) is kind of tough. Have taken four doses since monday, so it will take some time before there has been a build up in my system. AND I feel it! Saw the last episode of the series "Thirteen reasons why" yesterday, and I simply can't shake the emotions of me now. Cry like every hour or something. It is pretty awful. It is a very interesting series, but just to real for me now.  

 

I feel everything is kind of messed up! School, meds, a lot of my relations and on top of that I have an alcohol problem, which I do get help with through AA, but it's just tough. Hope things will get better, and this is definitely the last time I do drastic changes when it comes to my meds. Only slow decreases which is according to the plan!

Share this post


Link to post
Sanu   
Sanu

Hi Moess87,

I came across your thread since I am planning to stop Clomipramine which I have been taking for a long time. I didn't understand why you switched from Clomipramine to fluoxetine. Let me know how are you going with your tapering.

Regards,

Sundeep.

Share this post


Link to post
KarenB   
KarenB

Hello Moess,

It does sound like you have a lot of stuff going on right now, so it's going to be important for you to give yourself as much rest and care as possible.  There are many good ideas here:  Non-Drug Techniques to cope with emotional symptoms.  Little by little things will start to ease up.  And don't watch any more distressing tv!  Watch some nice comedies or romances instead:).  Right now you will be much more vulnerable and emotional than normal - so take good care of yourself. 

I'm glad you are going to keep your dose the same each day - it will prevent a lot of suffering.  Give yourself a good amount of time to stabilise on the fluoxetine before you think about reducing your dose.  The more stable you are, the better it will go. 

 

Karen

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.